Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 263, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Nov 22, 2009, 2:17 PM EST for Marion County, Florida. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2009, 2:17 PM EST (19:17 UTC)
- Expired
- Nov 22, 2009, 3:15 PM EST
- In force
- 58 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 22, 9:30 AM EST, 4 hours 47 minutes earlier.
Area forecast discussion, Nov 22, 9:30 AM EST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 930 AM EST SUN NOV 22 2009 ...POSSIBILITY OF ISOLATED STRONG STORMS... .UPDATE...A WARM FRONT STRETCHES NE-SW ACROSS OUR N FL ZONES WITH A BROADENING SURFACE LOW NEAR THE MS/AL GULF COAST. A SURFACE HIGH PRESSURE WEDGE CONTINUES DOWN THE SE ATLANTIC SEABOARD WITH COOL ENE FLOW ACROSS OUR GA ZONES (TEMPS & DEW PTS IN THE LOW/MID 60S)...WHILE SOUTH OF THE WARM FRONT ACROSS OUR FL ZONES WARM AIR ADVECTION HAS RAISED TEMPS AND DEW PTS INTO THE MID/UPR 60S AT MOST LOCATIONS. CONVECTION HAS IMPACTED MOST OF OUR GA CWA THIS MORNING WITH A BAND OF RAIN STRETCHING INLAND FROM THE GOMEX ACROSS OUR FL ZONES FROM GNV TOWARD NIP. HAD AN ELEVATED STORM LAST HOUR WITH DECENT MID LEVEL REFLECTIVITIES AND INBOUND VELOCITIES ACROSS WAYNE AND INLAND GLYNN COUNTIES...BUT IT HAS LIFTED NE OUT OF OUR CWA. WILL CONTINUE TO MONITOR PERSISTENT SUPERCELL IN THE GOMEX AND POSSIBLE POP-UP TS THROUGH THE MORNING...BUT INITIAL FEELING IS THAT THERE CONTINUES TO BE LIMITED SFC BASED INSTABILITY...THUS LIMITING SVR WX POTENTIAL THROUGH EARLY AFTN. FORECAST CHALLENGE WILL CONTINUE TO BE THE BATTLE BETWEEN THE WEDGE AND THE WARM FRONT. WILL CONTINUE TO LEAN TOWARD THE NAM12 WHICH DID A GOOD JOB YESTERDAY POSITIONING THE WARM FRONT ACROSS N FL THIS MORNING. THIS AFTN THE BOUNDARY MAY SHIFT SLIGHTLY FARTHER N...BUT IT WILL BE WEAKENING AND LIKELY NOT MOVE MUCH FARTHER N THAN THE FL-GA STATELINE. IF SOME INSOLATION CAN OCCUR ALONG AND SOUTH OF THE WARM FRONT TODAY ACROSS NE FL...THERE REMAINS THE POSSIBILITY OF ISOLATED SEVERE STORMS DUE TO MODEST SFC BASED CAPES AROUND 1000-1200 J/KG AND SRH VALUES OF 150-200 M2/S2. SO...ALTHOUGH THREAT OF SVR WX IS LOW...IT WILL EXIST THIS AFTN UNTIL FRONTAL INVERSION DEVELOPS AS LOW PRESSURE RE-DEVELOPS OFFSHORE OF THE SE ATLANTIC COAST THIS EVENING. WILL CONTINUE TO HEADLINE SVR WX POSSIBILITY IN THE HWO. && .AVIATION...SHOWERS ARE CURRENTLY EXPANDING ACROSS THE AREA...WITH RAIN-COOLED ENVIRONMENT YIELDING LOWERING CEILINGS...WITH CEILING HEIGHTS MAINLY BETWEEN 2500 AND 4000 FEET AS OF 9 AM EST. THE EXCEPTION IS AT KSSI WHERE CEILINGS ARE AROUND 1000 FEET AGL AS STRONG NORTHEAST WEDGE CONTINUES TO IMPACT THE SOUTHEAST GEORGIA COAST. A WARM FRONT CURRENTLY RESIDES NEAR THE STATE LINE AS THIS FEATURE IN CONCERT WITH INCREASING ENERGY WITH APPROACHING LOW PRESSURE SYSTEM WILL LIKELY PROMOTE EVEN LOWER CEILINGS DURING THE COURSE OF THE DAY AND HAVE INCLUDED MVFR/IFR CONDITIONS FOR THIS TAF CYCLE. ADDITIONALLY...CANNOT RULE OUT ISOLATED THUNDERSTORMS TODAY. && .MARINE...NORTHEAST WEDGE REMAINS STRONG ACROSS THE SOUTHEAST GEORGIA COASTAL WATERS WITH BUOY 41008 RESORTING 21G27KT. A SURFACE WARM FRONT CURRENTLY RESIDES NEAR THE STATE LINE...WITH BUOY 41012 REPORTING SOUTHEAST WINDS 15 KNOTS. THIS FRONTAL BOUNDARY WILL CONTINUE TO ADVANCE SLOWLY NORTHWARD THE BALANCE OF TODAY...WITH AN OPEN WAVE/SURFACE LOW FORECAST TO DEVELOP OVER THE SOUTHEAST U.S. ATLANTIC WATERS...ALONG AFOREMENTIONED FRONTAL BOUNDARY. WILL CONTINUE TO SEGMENT NEARSHORE/OFFSHORE LEGS AS WELL AS SEGMENTING FL/GA MARINE ZONES DUE TO VARIABLE WIND DIRECTION/WIND SPEED. && .PRELIMINARY POINT TEMPS/POPS... AMG 59 48 64 47 / 90 30 10 10 SSI 65 57 68 52 / 70 50 10 10 JAX 69 57 75 51 / 70 50 10 10 SGJ 75 64 76 57 / 50 50 10 10 GNV 77 59 78 53 / 60 50 10 10 OCF 79 61 79 55 / 60 50 20 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ENYEDI/ZAPPE/WALKER
Hazardous weather outlook, Nov 22, 4:12 AM EST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 412 AM EST SUN NOV 22 2009 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-231100- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 412 AM EST SUN NOV 22 2009 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...FEW STRONG OR SEVERE STORMS POSSIBLE ACROSS NORTHEAST FLORIDA THIS AFTERNOON... ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES... ...PATCHY DENSE FOG TONIGHT... LINGERING LONG PERIOD SWELLS WILL KEEP AN ENHANCED RISK OF RIP CURRENTS AT LOCAL BEACHES. REFER TO THE SURF ZONE FORECAST FOR MORE DETAILS. NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED AS LOW PRESSURE AND AN ASSOCIATED WARM FRONT APPROACH THE LOCAL AREA. A FEW STORMS MAY POSSIBLY BECOME BRIEFLY STRONG OR SEVERE ACROSS NORTHEAST FLORIDA THIS AFTERNOON. THE MAIN CONCERNS ARE ISOLATED TORNADOES AND STRONG WINDS. PATCHY DENSE FOG IS EXPECTED LATER TONIGHT INTO MONDAY MORNING. THE VISIBILITY MAY BE LOCALLY REDUCED TO A QUARTER OF A MILE OR LESS AT TIMES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY... PATCHY DENSE FOG IS EXPECTED LATE MONDAY NIGHT INTO TUESDAY MORNING. THE VISIBILITY MAY BE LOCALLY REDUCED TO A QUARTER OF A MILE OR LESS AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO ACTIVATE IF WARNINGS ARE ISSUED FOR YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. PP
In the hours before
Special weather statement, Nov 22, 12:31 PM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1231 PM EST SUN NOV 22 2009
GAZ150-221815-
WARE-
1231 PM EST SUN NOV 22 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL WARE
COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 115 PM EST...
AT 1231 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CENTERED 11 MILES SOUTH OF WAYCROSS...MOVING NORTHEAST
AT 15 MPH. THIS THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
WAYCROSS...SUNNYSIDE AND DEENWOOD THROUGH 115 PM EST. GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3122 8228 3121 8227 3119 8228 3116 8221
3101 8233 3102 8238 3104 8243 3126 8237
TIME...MOT...LOC 1731Z 206DEG 14KT 3105 8237
ZAPPESpecial weather statement, Nov 22, 12:32 PM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1232 PM EST SUN NOV 22 2009
GAZ152-164-221815-
BRANTLEY-CHARLTON-
1232 PM EST SUN NOV 22 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CHARLTON
AND CENTRAL BRANTLEY COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS
VALID UNTIL 115 PM EST...
AT 1232 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CENTERED 3 MILES NORTH OF RACE POND...OR 10 MILES SOUTH
OF HOBOKEN...MOVING NORTHEAST AT 35 MPH. THIS THUNDERSTORM WILL ALSO
AFFECT AREAS AROUND RACE POND...HICKOX...NAHUNTA...RAYBON...ATKINSON
AND HORTENSE THROUGH 115 PM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS
INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH
LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3097 8209 3101 8217 3102 8214 3107 8219
3128 8204 3128 8200 3130 8197 3131 8198
3132 8200 3134 8199 3128 8177
TIME...MOT...LOC 1732Z 213DEG 30KT 3105 8213
ZAPPESpecial weather statement, Nov 22, 1:11 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
111 PM EST SUN NOV 22 2009
GAZ136-152-221900-
BRANTLEY-WAYNE-
111 PM EST SUN NOV 22 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN BRANTLEY
AND SOUTHEASTERN WAYNE COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS
VALID UNTIL 200 PM EST...
AT 111 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF NAHUNTA...
MOVING NORTHEAST AT 25 MPH. THIS THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND NAHUNTA AND ATKINSON THROUGH 200 PM EST. GUSTY WINDS OF 45 TO
55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER
RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY
DEVELOP WITH LITTLE OR NO ADVANCE WARNING.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3140 8169 3137 8170 3136 8169 3133 8172
3129 8172 3112 8189 3119 8200 3147 8182
TIME...MOT...LOC 1811Z 214DEG 22KT 3117 8193
ZAPPESpecial weather statement, Nov 22, 1:16 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
116 PM EST SUN NOV 22 2009
GAZ136-152-153-221900-
BRANTLEY-INLAND GLYNN-WAYNE-
116 PM EST SUN NOV 22 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN
BRANTLEY...SOUTHEASTERN WAYNE AND NORTHWESTERN GLYNN COUNTIES FOR
STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 200 PM EST...
AT 116 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CENTERED 8 MILES SOUTHWEST OF MOUNT PLEASANT...OR 13
MILES SOUTH OF GARDI...MOVING NORTHEAST AT 15 MPH. THIS THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND EVERETT AND MOUNT PLEASANT THROUGH 200
PM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION
WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE
WARNING.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3155 8166 3150 8164 3148 8161 3143 8159
3129 8174 3133 8183 3136 8184 3137 8186
3157 8170 3156 8169
TIME...MOT...LOC 1816Z 222DEG 15KT 3135 8178
ZAPPESpecial weather statement, Nov 22, 1:58 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 158 PM EST SUN NOV 22 2009 FLZ040-221945- MARION- 158 PM EST SUN NOV 22 2009 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN MARION COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 245 PM EST... AT 158 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CENTERED 13 MILES SOUTHWEST OF SUMMERFIELD...OR 15 MILES EAST OF BEVERLY HILLS...MOVING EAST AT 20 MPH. THIS THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SUMMERFIELD AND LAKE WEIR THROUGH 245 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2898 8232 2908 8197 2895 8194 2895 8230 TIME...MOT...LOC 1858Z 256DEG 16KT 2893 8222 ENYEDI
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 1:58 PM EST | Special Weather Statement | JAX | Marion | 47 min |
| Nov 22, 3:28 PM EST | Areal Flood Advisory | JAX | Marion | 92 min |
| Nov 22, 7:44 AM EST | Special Weather Statement | JAX | Wayne | 31 min |
| Nov 22, 12:31 PM EST | Special Weather Statement | JAX | Ware | 44 min |
| Nov 22, 12:32 PM EST | Special Weather Statement | JAX | Brantley | 43 min |
| Nov 22, 1:11 PM EST | Special Weather Statement | JAX | Brantley | 49 min |
| Nov 22, 1:16 PM EST | Special Weather Statement | JAX | Wayne | 44 min |
| Nov 22, 1:18 PM EST | Severe Thunderstorm Warning | JAX | Brantley, Glynn, Wayne | 42 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.